MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US GLOBAL ADVANTAGE HUM HD 52X15; GLOBAL ADVANTAGE IMPLANT : SHOULDER HUMERAL HEADS

DEPUY ORTHOPAEDICS INC US GLOBAL ADVANTAGE HUM HD 52X15; GLOBAL ADVANTAGE IMPLANT : SHOULDER HUMERAL HEADS
Model Number 1128-52-000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Fatigue (1849); Foreign Body Reaction (1868); Ambulation or Postural Difficulties (2544); No Code Available (3191)
Date of Event 05/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Maude report received.It was reported that the patient received a left hemi shoulder arthroplasty with a depuy synthes global advantage system involving a 52mm global advantage cocr humeral head and size 8 global advantage standard stem.On 2017, she experienced sudden and new onset of fatigue, dyspnea, confusion, polyneuropathy, balance issues, headaches, tinnitus, vision and hearing issues, word finding issues, tremor/changes in handwriting, mood changes, and difficulty with multitasking.The humeral stem was revised because depuy did not have a non-cobalt head option.The glenoid had significant posterior erosion but adequate bone remained for resurfacing with the posteriorly augmented cortilock small glenoid.Pathology report of frozen section of left shoulder synovial tissue notable for signs of chronic inflammation including mild to moderate lymphohistiocytic inflammation and dense chronic perivascular lymphocytic inflammation (alval).Cobalt level of left shoulder fluid was 64 mcg/l and chromium level was 78 mcg/l, her blood and urine cobalt levels initially dropped following revision of the left shoulder.Doi: (b)(6) 2015.Dor: (b)(6) 2018.Left shoulder.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GLOBAL ADVANTAGE HUM HD 52X15
Common Device Name
GLOBAL ADVANTAGE IMPLANT : SHOULDER HUMERAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9963425
Report Number1818910-2020-10801
Device Sequence Number10948111
Product Code HSD
UDI-Device Identifier10603295005193
UDI-Public10603295005193
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K984541
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2019
Device Model Number1128-52-000
Device Catalogue Number112852000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/01/2020
Supplement Date Received by Manufacturer05/12/2020
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SHOULDER HUMERAL STEM
Outcome Attributed to Adverse Event Required Intervention;